Jump to content

introduction


[NY...]

Recommended Posts

hello, came to this board bc for some reason benzowithdrawl board wont activate me I have no idea why. Anyways, im going through hell right now, was on klonopin for about 9 years, wow, cant believe how long that is when i type it out, unbelievable. Took 4mg a day, started in college, led to many bad things like alcohol problems and just laziness. I've tapered down to .25mg in the last 2 months, but the symptoms are almost too much to handle. I came to this site to get support.
Link to comment
Share on other sites

Hello NYyankeefan, Welcome to BenzoBuddies!

 

That's a pretty high dose of Klonopin, did you taper from 4 to .25 mgs in only two months?  We typically suggest cutting 10% off of your total dose every week or two, so I'm sure you're feeling pretty bad.  We'll be happy to help you understand what's happening to you and provide the support we all need to get through this.

 

Please ask questions, we're here to help.

 

Pam

Link to comment
Share on other sites

yes i went from 4mg to .25 in 2 months, I know thats a bad idea but i want to be off this stuff. I am just being stubborn, but i just cant see myself tapering for another year I want off already. As you could imagine i'm feeling like absolute *bleep*. I can hardly even type this out its like my brain isnt working right.

 

I have so much to say I dont know where to start, i guess i will just give you my background and symptoms.

 

Have had OCD and anxiety since about 6 years old, Started taking meds at 19 when i was increasingly having panic attacks in college, looking back i should have taken time off, was put on paxil (the worst and craziest drug on the PLANET) and klonopin. Looking back, the drugs made me legitimately insane. The drugs made me feel invincible, i did the dumbest things, looking back makes me cringe. I stopped the paxil and klonopin, and then started the klonopin again about 6 months later.

 

My grades tanked, began drinking much more, it just got worse and worse. I somehow graduated, but with mediocre grades. I pretty much turned away anyone in my life because i was such a screw up due to the laziness created by the klonopin. I was drinking and smoking weed almost everyday on and off for years. I was able to hold down jobs during all this. Its so hard to look back at the time i had wasted. Oh well. Thats the cliff notes, basically.

 

I was prescribed 4mg klonopin, but didnt really take as directed somedays i was take 1 somedays i would take 4, but i took it everyday. SO i've been on klonopin for about 9 years.

 

It sickens me to think of how much time i have wasted on this evil life stealing drug. Now that my mind is somewhat "unfogged" i think back at how mean i was to my current gf and it makes me feel so bad, i was a different person when on meds (i still am on but you know what i mean)

 

So current symptoms (to name a few)-

 

Hopelessness- feeling that this is hopeless, that i will never feel "good" again.

Feeling trapped because being off meds makes me feel sick, and taking the meds is not an option. So what can i do? Feeling like there is no hope in anything.

Fatigue- Its unreal, im so fatigued all day everything seems heavy when i pick it up and when i go to the gym i can only do like 1/3rd of my workout.

Weight loss/loss of appetite- I've lost like 15 pounds in the last 3 weeks. I look terrible. I just dont have any appetite, i eat but not nearly as much.

No sex drive- This is crazy, i literally have no sex drive at all, this for me is just really strange. I went from being obsessed with any woman to not finding any woman attractive. Miss universe could seriously walk in my room and i wouldnt care. This is very scary to me.

Random Memories-memories (either good or bad) keep popping up in my head, just random ones that have been locked away for years, like my brain is starting to work again. I guess this may be good.

Nothing seems real anymore-nothing seems the way it used to, like the klopin was teh matrix and now i've been freed, but the real world doesnt seem like i remembered it, seems bleek and now all the things i remembered were beautiful are now not at all. Nothing is the same,

Eye problems- I cant wear myu contacts ever since tapering, i thought it was a coincidence, but i cant be. I have so much eye pain its terrible. My vision is really bad rever since tapering. I went to eye doctor he gave me drops and said it didnt have anything to do with stopping the meds. (every doctor has said that withdrawal doesnt exist.)

Tinnitus in ears,

feel cold much more than usual,

feel like i have the flu a lot of days.

Cant concentrate, stop in middle of sentence, have "brain farts" all day. Feel like my brain is not working correctly.

 

 

If you are still with me, thanks for reading. The doctor that prescribed me the meds has said that there is no withdrawl, went to another psychiatrist and he said the same thing and tried to prescribe me more meds (to get off klonopoin, does that make ANY Sense? I want to be off drugs not substitute one for another)

 

Basically, whats really putting me in a terrible mood is not only feeling like i have the flu everyday, but the fact that i wasted so many years of my life, and to think that i may need at least another 2 years before feeling "normal" again is really hard to imagine. I work in retail while all of this is happening, sometimes its really hard to do but i gotta support myself financially.

 

Anyways sorry for long post i have been in hell for 2 months.

Link to comment
Share on other sites

Hi NYyankeefan,

Welcome!

 

As yo can read on my sig, I was on Klonopin/Clonazepam for 13 years. I tapered relatively quickly.

I feel your story so much.

I can't believe the direction I allowed my life to go in while on that stuff.

I have been where you are, it does get better. Remember to have patience.

Like you , I am amazed at how long I was using that poison.

We didn't get changed by this med overnight, so I like to remember that I am not going to "get myself back" overnight. It is a slow process, it does happen gradually.

I am off.

This forum is fantastic! I wish I had found it earlier in my recovery as you have. It is difficult to find understanding for what we are going through like the understanding we find her.

I really think patience is so important.

 

We can do it!

 

-Dan

Link to comment
Share on other sites

Hi Yankeefan,

 

My heart goes out to you.  I too am experiencing a lot of the same symptoms.  It is a situation that makes you feel "stuck" a lot of the time...knowing you need to go off of the medicine and it's so incredibly horrible going off of it.  I'm not even half way through my tapering, but I can tell you that on my good days - they are REALLY good days.  They are better than I had for YEARS!  One day, it was beautiful out, I drove around, with the sunroof open, favorite music playing, and just LOVING life!  Now, those are not the majority of days, mind you.  But I can tell you that with those days and people's posts here - there is light at the end of the tunnel.  I'm like you - not patient.  But I tried to rush mine too fast last taper, and paid for it for over a week.  I now am slowing it down to the taper every 10-14 days.  I do get angry at the years lost with not being "me" with my husband, kids, family, friends, and work.  But what I look forward to is the NEW AND IMPROVED wife, mom, friend, daughter, and employee.  I know it's yuck to go through, but it's for a good reason.  Some books that have helped me either understand why this happened and also to help with w/d s/x have been The Mood Cure, End Your Addiction Now, and Depression Free-Naturally.  It explains a lot from people who have higher educations than I do.  I know these don't work for everyone, but they've been great for me.  Maybe your library has them so you don't have to buy them if you are at all interested.  I also take "Detox" baths with hot/warm water and epsom salts (to relax the body and help pull toxins out).  I've had REALLY bad lack of appetite - I just do my best with good proteins and fruit, and get an ENSURE in me on my really bad days.

Hope this helps and sorry I rambled.  Don't focus on the past, because we can't change it - focus forward and know it will get better, in time.

Take care,

Lisa

Link to comment
Share on other sites

×
×
  • Create New...